MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 64MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 64MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-064
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Foreign Body Reaction (1868); No Code Available (3191)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records, the patient was revised for failed right total hip replacement secondary to metallosis, elevated metal levels in the blood stream, trochanteric bursitis with metal debris, and synovitis of the right hip.Operative notes reported, that there was a very white tissue with a slight grayish hue suggestive of metal debris.There was some periacetabular heterotopic bone that was present which was resected.There was some blackened debris around the junction of the morse taper and the femoral head.Morse taper had only mild dulling of the surface or burnishing.Post operative findings reported that a gray metallosis from cobalt chrome, blackening around the ball to morse taper junction as the source of the metal debris.It was also reported that there was a small dehiscence was noted in the capsule posterior superiorly.Doi: (b)(6) 2004; dor: (b)(6) 2018; right hip.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.

Brand Name
PINNACLE 100 ACET CUP 64MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10209500
Report Number1818910-2020-14640
Device Sequence Number19651133
Product Code LPH
UDI-Device Identifier10603295008613
UDI-Public10603295008613
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1217-01-064
Device Catalogue Number121701064
Device Lot NumberW3WGA1008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +12; PINNACLE 100 ACET CUP 64MM; PINNACLE MTL INS NEUT36IDX64OD; PRODIGY LG STAT LNG RT 19.5MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR